MAUDE Adverse Event Report: COOK INC THREE-WAY PLASTIC STOPCOCK; KGZ ACCESSORIES, CATHETER

COOK INC THREE-WAY PLASTIC STOPCOCK; KGZ ACCESSORIES, CATHETER
Catalog Number PTWS-2FLL-UCC-R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that upon inspection in the hospital storage area (prior to use/ opening packaging,) two three-way plastic stopcocks were observed to be cracked.One of the packages was opened to further observe cracking of the device.The devices did not come into contact with the patient.Another three-way plastic stopcock was utilized to successfully complete the procedure.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the device history record, manufacturing instructions, quality control, specifications, and a visual inspection of the returned devices were conducted during the investigation.The visual inspection of the returned devices confirmed the presence of cracks at their bases.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned products, and the results of our investigation, it was determined that the material used to manufacture this device was cracking due to moisture.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
THREE-WAY PLASTIC STOPCOCK
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7237290
Report Number1820334-2018-00298
Device Sequence Number1176683
Product Code KGZ
UDI-Device Identifier00827002002203
UDI-Public(01)00827002002203(17)200526(10)5907786
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTWS-2FLL-UCC-R
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer05/02/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1